Alabama, 2004Strong Wind in Alabama, September 7, 2004
September 7, 2004 · NWS BMX · 4 events in 4 counties and zones
Remnants of Hurricane Frances moved northward near the Alabama and Georgia state line. Strong winds of 30 to 40 mph along with saturated ground conditions allowed several trees and power lines to be blown down.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of Hurricane Frances moved northward near the Alabama and Georgia state line. Strong winds of 30 to 40 mph along with saturated ground conditions allowed several trees and power lines to be blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 6, 8:33 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 6, 8:33 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CDT MON SEP 6 2004
.UPDATE...FRANCES CONTINUES ON A MAINLY NORTHERLY TO NORTH-
NORTHWESTERLY TRACK...AND IS NOW BRUSHING THE EXTREME SOUTHEASTERN
CORNER OF THE STATE. BEST RAIN/BANDING ARE ACROSS THE STATE LINE IN
GEORGIA...AND STRONGEST WINDS ARE THERE AS WELL. NOTED A GUST TO 45
MPH EARLIER THIS EVENING IN DOTHAN...40 MPH AT AUBURN...WITH HIGHEST
SUSTAINED WINDS AROUND 20 KNOTS...ROUGHLY 23 MPH.
FOR THE TIME BEING...AFTER CANCELING THE HIGH WIND WATCH EARLIER
THIS EVENING...WERE CONTENT TO LEAVE THE CURRENT SUITE OF PRODUCTS
AS IS. THE NEXT PRODUCT THAT WILL NEED TO BE EVALUATED FOR POSSIBLE
TONING DOWN OR CANCELING WOULD BE THE FLASH FLOOD WATCH. LEARY OF
RADAR BASED PRECIP ESTIMATES...SO WILL MONITOR METARS CLOSELY. IN
ALL LIKELIHOOD...WILL LEAVE THE FLASH FLOOD WATCH OUT AT LEAST UNTIL
06Z...AND DISCUSS OPTIONS WITH THE NIGHT SHIFT. BOTTOM LINE...NO
CHANGES AT THIS TIME.
SPECIAL THANKS TO NEIGHBORS FOR ALL THE COORDINATION...AND TO THE
MEDIA FOR GETTING THE WORD OUT AND MAKING SURE FOLKS WERE PREPARED.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT AND TUESDAY ZONES 29...38...45>50
WIND ADVISORY TONIGHT AND TUESDAY ZONES 19...21...27>29...
35>38...41>50
LAKE WIND ADVISORY TONIGHT AND TUESDAY ZONES 17>18...20...
24>26...33>34...40
&&
81/TEAM BMX
Hazardous weather outlook, Sep 6, 6:10 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT MON SEP 6 2004
ALZ011>015-017>050-071230-
AUTAUGA AL-BARBOUR AL-BIBB AL-BLOUNT AL-BULLOCK AL-CALHOUN AL-
CHAMBERS AL-CHEROKEE AL-CHILTON AL-CLAY AL-CLEBURNE AL-COOSA AL-
DALLAS AL-ELMORE AL-ETOWAH AL-FAYETTE AL-GREENE AL-HALE AL-
JEFFERSON AL-LAMAR AL-LEE AL-LOWNDES AL-MACON AL-MARENGO AL-
MARION AL-MONTGOMERY AL-PERRY AL-PICKENS AL-PIKE AL-RANDOLPH AL-
RUSSELL AL-SHELBY AL-ST. CLAIR AL-SUMTER AL-TALLADEGA AL-
TALLAPOOSA AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
710 PM CDT MON SEP 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE IN BIRMINGHAM.
.DAY ONE...(TONIGHT)
...FLASH FLOOD WATCH ACROSS EXTREME EAST CENTRAL AND SOUTHEAST...
THE EFFECTS OF THE REMNANTS OF FRANCES ARE IMPACTING SOUTHEAST
ALABAMA TONIGHT. HEAVY RAIN AND BREEZY CONDITIONS WILL LIKELY
PERSISTS OVERNIGHT, FOR AREAS IN SOUTHEAST ALABAMA, WITH RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE.
PLEASE REFER TO THE HAZARDOUS WEATHER GRAPHICS AT
WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
ON TUESDAY...THE CENTER OF CIRCULATION OF FRANCES IS FORECAST TO MOVE
ALONG THE ALABAMA AND GEORGIA BORDER. THE HEAVIEST RAINFALL WILL
OCCUR TO THE EAST OF THE CENTER...WITH RAINFALL AMOUNTS OF 1 TO 3
INCHES POSSIBLE ACROSS THE EXTREME EASTERN COUNTIES. THE REMNANTS OF
FRANCES WILL CONTINUE WEAKEN AS IT MOVES FARTHER INLAND, BUT WIND
GUSTS UP TO 30 MPH ARE STILL POSSIBLE OVER EAST ALABAMA DURING THE
DAY TUESDAY.
PLEASE REFER TO THE UPDATES FROM THE TROPICAL PREDICTION CENTER FOR
THE LATEST FORECASTS ON FRANCES.
THE REMNANTS OF FRANCES SHOULD EXIT ALABAMA EARLY WEDNESDAY
MORNING...NO OTHER HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY
AFTERNOON THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED
MONDAY NIGHT THROUGH TUESDAY.
Strong Wind, Tallapoosa
- When
- September 7, 12:15 AM CST to 6:00 AM CST
- Where
- Tallapoosa forecast zone
- Measured
- 33 kt (38 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Strong Wind, Chambers
- When
- September 7, 12:15 AM CST to 6:00 AM CST
- Where
- Chambers forecast zone
- Measured
- 33 kt (38 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Strong Wind, Clay
- When
- September 7, 12:15 AM CST to 6:00 AM CST
- Where
- Clay forecast zone
- Measured
- 33 kt (38 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Strong Wind, Randolph
- When
- September 7, 12:15 AM CST to 6:00 AM CST
- Where
- Randolph forecast zone
- Measured
- 33 kt (38 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in South Carolina, September 7 to 8, 200412 injured · $2.1 million · F3 · 29 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$35 million · 10 events
- Debris Flow and Flood in North Carolina, September 7 to 8, 2004$51 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$26 million · 6 events
- Flash Flood in Puerto Rico, September 7, 20041 death · $15,000 · 1 event
- Tornado in North Carolina, September 7, 2004$150,000 · F2 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$6.3 million · 2 events
- Flooding in North Carolina, September 7 to 9, 2004$2.9 million · 5 events
- Flooding in North Carolina, September 7 to 8, 2004$2.8 million · 2 events
- Tornado in North Carolina, September 7, 2004$700,000 · F1 · 1 event
- Flooding in South Carolina, September 7 to 8, 2004$1.3 million · 2 events
- Debris Flows and Flooding in North Carolina, September 7 to 8, 2004$926,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423464, 5423465, 5423466, 5423467.